Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 69, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 26, 2022, 9:39 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2022, 9:39 AM CDT (14:39 UTC)
- Expired
- Oct 26, 2022, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
- Flood severity
- None
The text
As transmitted.
221
WGCA52 TJSJ 261439
FFWSJU
PRC049-261745-
/O.NEW.TJSJ.FF.W.0069.221026T1439Z-221026T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1039 AM AST Wed Oct 26 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Culebra County in Puerto Rico...
* Until 145 PM AST.
* At 1039 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of urban areas, roads and underpasses
as well as other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Culebra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
FLASH FLOOD...RADAR INDICATED
$$
CAM1 follow-up statement
087
WGCA72 TJSJ 261745
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
145 PM AST Wed Oct 26 2022
PRC049-261755-
/O.EXP.TJSJ.FF.W.0069.000000T0000Z-221026T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Culebra PR-
145 PM AST Wed Oct 26 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR CULEBRA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM AST Thursday for
portions of Puerto Rico and Virgin Islands.
LAT...LON 1834 6539 1832 6533 1835 6534 1837 6537
1833 6529 1835 6524 1834 6523 1834 6525
1831 6522 1834 6526 1829 6526 1831 6530
1830 6530 1828 6529 1831 6531 1833 6532
1830 6533
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 4:42 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Oct 26, 4:42 AM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service San Juan PR 542 AM AST Wed Oct 26 2022 ...New SYNOPSIS, AVIATION, MARINE, HYDROLOGY... .SYNOPSIS... Issued at 457 AM AST Wed Oct 26 2022 An upper level trough has created an active band of convergence with showers and thunderstorms that will move across Puerto Rico today and into the U.S. Virgin Islands. A tropical wave will also move into the area from the east creating very wet conditions over most of the area. A flash Flood Watch is in effect for Puerto Rico and the U.S. Virgin Islands. Conditions will improve somewhat through the rest of the week but both Puerto Rico and the U.S. Virgin Islands are expected to be wet through at least Friday, with showers and thunderstorms in rich moisture carrying on well into next week. && .SHORT TERM...Today through Friday... The short term forecast remains on track. An upper-level low and the associated surface trough in combination with a tropical wave will maintain wet and unstable weather conditions today and tomorrow. This will cause widespread shower activity along with thunderstorms across the region. As a result, a Flash Flood Watch was issued for all of Puerto Rico and the U.S. Virgin Islands, where urban and flash flooding impacts are likely, including mudslides in areas of steep terrain. With the activity of today and tomorrow, rainfall accumulations will range between 6 and 8 inches with isolated maximum amounts of 10 inches over the eastern third of Puerto Rico and between 2 to 6 inches, elsewhere. Residents and visitors should remain alert for flooding in urban areas and water surges in the local rivers. On Friday, as the upper-level low and associated surface trough moves northward, the wind pattern at the surface will turn from the southeast, setting up low-level convergence over the area. This will promote moisture pooling across the forecast area with plenty of tropical moisture increasing precipitable water values above climatological normals. Therefore, expect an active weather day, especially in the afternoon hours with enhancement of local and diurnal effects. Continued flood impacts are also likely on Friday. .LONG TERM...Saturday through Thursday... The upper level trough to our northwest will move northeast Saturday and Sunday, but some influence will still be felt. As it goes by, the 700 mb high in the central Atlantic will be able to push some drier air into the area and this will reduce the over all precipitable water values--though not below 2 inches. But, a tropical wave currently near 50 west and 8 degrees north will move into the southeastern Caribbean Sea on Friday and there is a fair probability at this time that it will initiate cyclogenesis near the coast of Venezuela. By Saturday night, the southeast flow diverted around this low will already be bringing another surge of moisture into the area that will continue the wet pattern through at least Monday night. Currently, the GFS does not develop this low substantially until Tuesday night or Wednesday and this will allow modestly moist air to replace the supercharged tropical airmass that the system will have brought up Saturday night through Monday. Actually, with one minor exception Sunday morning, precipitable water values will remain above 2 inches through Tuesday morning of next week where normal is around 1.7 inches. This continued moisture in modestly unstable air (500 mb temperatures remain between minus 5 and minus 6 degrees the whole time) will bring scattered showers and thunderstorms with local urban and small stream flooding each day in an easterly windflow pattern. Because of the already saturated soils, flooding and mudslides will continue to be a risk throughout the period. && .AVIATION... (06Z TAFS) Issued at 457 AM AST Wed Oct 26 2022 Poor weather conditions will persist through the forecast period. Sct-Num SHRA and TSRA will continue thru 26/18z across the most of PR and the USVI resulting in periods of MVFR conds across all TAF sites. Additionally, +SHRA with VCTS & TSRA are expected over the north coast of PR affecting the regional waters and the local flying area. SFC winds will remain from the E-SE at 10 kt with higher gusts near the thunderstorms, increasing to 10- 15 kt around 26/14Z with sea breeze variations. Maximum winds 30-45 kt veering from SSW at FL220 to WSW at FL500. Strongest winds at FL350, 400 and 470. && .MARINE... Issued at 457 AM AST Wed Oct 26 2022 Marine conditions will remain generally southeast 10 to 15 knots, but will be variable around showers and thunderstorms and in the vicinity of a north-south oriented trough currently over the western third of Puerto Rico. This trough will move across Puerto Rico and the waters north and south of it today and stall around the U.S. Virgin Islands tonight through Friday. Locally stronger winds will bring seas up to 6 feet in the activity. Winds turn toward the east on Saturday as the trough returns to the west will and remain easterly through Wednesday. && .HYDROLOGY... Issued at 457 AM AST Wed Oct 26 2022 A very wet period across Puerto Rico and the U.S. Virgin Islands has begun. Rainfall amounts over the local waters have exceeded 5 inches in the last 12 hours, and since midnight, 3.5 inches have fallen over the eastern part of Guayama. Much of the south coast has received over one half inch. Many areas this week have received considerable rainfall and will be subject to debris flows including boulders that can drop onto roads without warning. Residents are urged to exercise extreme caution if they must travel today and tomorrow. For more details please see the Flash Flood Watch issued by the National Weather Service. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Thursday evening for PRZ001>013. VI...Flood Watch through Thursday evening for VIZ001-002. && SHORT TERM...DS LONG TERM....WS AVIATION...LIS
Hazardous weather outlook, Oct 26, 4:46 AM CDT, 4 hours 53 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 545 AM AST miercoles 26 de octubre de 2022 AMZ710>745-PRZ001>013-260915- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 545 AM AST miercoles 26 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .Rayos...Tronadas de aisladas a dispersas se esperan a traves de las islas. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Una Vigilancia de Inundaciones repentinas esta en efecto hasta el jueves temprano en la noche. Inundaciones de areas urbanas, carreteras, riachuelos y arroyos. Inundaciones repentinas aisladas son posibles. . Vientos...Se esperan condiciones ventosas a traves de las aguas locales y cerca de Culebra. Asegure objetos que esten sueltos. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de la costa norte, sureste, este y oeste de Puerto Rico, al igual que las playas en Vieques y Culebra. .DIAS DOS A SIETE...jueves a martes El peligro por inundaciones y rayos continua elevado el jueves. Por lo tanto, sigue en efecto una Vigilancia de inundaciones repentinas hasta el jueves temprano en la noche. Luego se espera que prevalezca un riesgo elevado a traves de sectores del interior y oeste de Puerto Rico durante el periodo. El viento y las condiciones maritimas se espera aumenten ligeramente el jueves. Los indices de calor podrian llegar a los 102 grados el sabado al domingo a traves del norte central de la isla. .Comunicado sobre informacion reportada por observadores... Se recomienda a los observadores a reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia. AMZ715-725-VIZ001-002-250845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 545 AM AST miercoles 26 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos... Se esperan tronadas de aisladas a dispersas a traves de las islas el dia de hoy . Revise su plan para sus actividades al aire libre. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Una Vigilancia de Inundaciones repentinas esta en efecto hasta el jueves temprano en la noche. Inundaciones de areas urbanas, carreteras, riachuelos y arroyos. Inundaciones repentinas aisladas son posibles. . Vientos...Se esperan condiciones ventosas a traves de las aguas locales. Asegure objetos que esten sueltos. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de las playas orientadas el extremo este de Santa Cruz. .DIAS DOS A SIETE...jueves a martes El peligro por inundaciones y rayos continua elevado el jueves. Por lo tanto, sigue en efecto una Vigilancia de inundaciones repentinas hasta el jueves temprano en la noche. El viento y las condiciones maritimas se espera aumenten ligeramente el jueves. .Comunicado sobre informacion reportada por observadores... Se recomienda a los observadores a reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia.
In the hours before
Special weather statement, Oct 26, 4:34 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service San Juan PR
534 AM AST Wed Oct 26 2022
PRZ003-261000-
Southeast PR-
534 AM AST Wed Oct 26 2022
...A strong thunderstorm will impact portions of Arroyo, Guayama,
Maunabo and Patillas Municipalities through 600 AM AST...
At 534 AM AST, a strong thunderstorm was over Arroyo, moving north
near 15 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Guayama, Arroyo, Patillas, Corazon, Olimpo, Palmas, Buena Vista,
Jobos, Yaurel, Lamboglia and Palo Seco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1803 6617 1805 6597 1799 6590 1798 6599
1798 6602 1797 6603 1795 6616
TIME...MOT...LOC 0934Z 164DEG 17KT 1800 6605
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:48 PM CDT | Special Marine Warning | JSJ | 42 min | |
| Oct 25, 9:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 9:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 9:55 PM CDT | Special Marine Warning | JSJ | 95 min | |
| Oct 25, 11:49 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 12:05 AM CDT | Areal Flood Advisory | JSJ | 104 min | |
| Oct 26, 4:12 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 4:34 AM CDT | Special Weather Statement | JSJ | 26 min | |
| Oct 26, 4:47 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 5:03 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 5:18 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 5:30 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 7:26 AM CDT | Areal Flood Advisory | JSJ | 66 min | |
| Oct 26, 7:39 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 8:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 8:37 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Oct 26, 6:57 PM CDT | Areal Flood Advisory | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.